Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 354, NWS Norman, OK

June 26, 20215 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2021, 2:40 AM CDT for 5 counties in Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 2:40 AM CDT (07:40 UTC)
Expired
Jun 26, 2021, 3:30 AM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Grady County, OK, Kingfisher County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 11:59 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

997 
WUUS54 KOUN 260740
SVROUN
OKC011-015-017-051-073-260830-
/O.NEW.KOUN.SV.W.0354.210626T0740Z-210626T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
240 AM CDT Sat Jun 26 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kingfisher County in central Oklahoma...
  Northwestern Grady County in central Oklahoma...
  Caddo County in southwestern Oklahoma...
  Southern Blaine County in northwestern Oklahoma...
  Western Canadian County in central Oklahoma...

* Until 330 AM CDT.

* At 239 AM CDT, severe thunderstorms were located along a line
  extending from 9 miles west of Greenfield to 8 miles southwest of
  Hinton to near Carnegie, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  El Reno, Hinton, Carnegie, Union City, Minco, Geary, Hydro, Binger,
  Fort Cobb, Calumet, Eakly, Gracemont, Lookeba, Bridgeport,
  Greenfield, Cogar, Alfalfa, Concho, Fort Cobb Reservoir and Albert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3581 9803 3546 9789 3509 9801 3510 9862
      3581 9863
TIME...MOT...LOC 0739Z 272DEG 30KT 3571 9854 3542 9849 3514 9859 

HAIL...<.75IN
WIND...60MPH
 
$$

Mahale
1 follow-up statement
253 
WWUS54 KOUN 260803
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
303 AM CDT Sat Jun 26 2021

OKC011-015-017-051-073-260830-
/O.CON.KOUN.SV.W.0354.000000T0000Z-210626T0830Z/
Kingfisher OK-Grady OK-Caddo OK-Blaine OK-Canadian OK-
303 AM CDT Sat Jun 26 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN KINGFISHER...NORTHWESTERN GRADY...CENTRAL CADDO...
SOUTHEASTERN BLAINE AND WESTERN CANADIAN COUNTIES...

At 303 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Geary to 6 miles northwest of
Cogar to 4 miles southwest of Gracemont, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
El Reno, Hinton, Union City, Minco, Geary, Binger, Fort Cobb,
Calumet, Gracemont, Lookeba, Bridgeport, Greenfield, Cogar, Concho,
Albert, Lake Chickasha, Fort Cobb Reservoir and Cedar Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3581 9803 3546 9789 3509 9801 3510 9848
      3547 9842 3581 9847
TIME...MOT...LOC 0803Z 271DEG 33KT 3570 9824 3541 9819 3513 9829 

HAIL...<.75IN
WIND...60MPH
 
$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:35 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 26, 2:35 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Norman OK
235 AM CDT Sat Jun 26 2021

...New SHORT TERM...

.SHORT TERM...
(Today and tonight)
Issued at 230 AM CDT Sat Jun 26 2021

Flooding is expected to continue to be a concern for portions of the
area through Sunday as a persistent fetch of moisture combines with
a stalled frontal boundary to produce several rounds of heavy
rainfall. We have already seen areas of one to three inches of rain
across portions of western and northern OK overnight. Currently an
area of storms extends from just west of the OKC metro into the
TX panhandle, with lighter rainfall across portions of northern OK.
Heavy rainfall, minor flooding, and a few severe wind gusts are
possible with these storms as they continue eastward into central
OK, but they are expected to decrease in intensity through the
morning.

We will likely see a bit of a lull during the late morning to early
afternoon hours before storms redevelop along the residual
outflow/effective frontal boundary by mid afternoon. The exact
location of the boundary will be key to who sees the most
rainfall later today as the boundary is not likely to move a whole
lot this evening. The 00z HREF guidance is suggesting the
boundary ends up near/along the I-44 corridor from Lawton to the
OKC metro, likely reinforced by current ongoing convection. This
is where the HREF has its bullseye of greatest QPF, with mean QPF
values approaching the 3-5" range among the members over the next
24 hours. While the guidance is not likely to pinpoint the exact
location of the max rainfall, these totals seem plausible given
the nearly stalled boundary and a strong low-level jet continuing
to pump a 2"+ PWAT airmass into the boundary through this evening.
Enough instability is present for a risk of large hail and
damaging winds later this afternoon into this evening as well.
Overall though, we are most concerned with the flood threat this
afternoon and this evening and will continue to refine the area of
greatest threat through the day as the location of the front or
residual outflow becomes more apparent.

Ware

&&

.LONG TERM...
(Sunday through Friday)
Issued at 155 AM CDT Sat Jun 26 2021

By sunrise Sunday, the stalled front will be providing the focus for
persistent, probably flooding, rainfall. The diffuse frontal zone is
expected to be located nearly parallel to I-44 across Oklahoma and
into northern Texas. Its position will change little through Monday.
A flood watch remains in effect through Sunday afternoon and may
need to be extended into Monday. During this time, the persistent
upper-level long-wave trough will remain from northern New Mexico
into southern Ontario giving weak southwesterly flow aloft, quasi-
parallel to the surface front. Beyond Monday, the extremely humid
air mass will remain in place with little in the way of synoptic
boundaries near Oklahoma and very weak flow around an upper high
pressure in the southeastern U.S. This will keep shower/thunderstorm
chances in the forecast through next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1051 PM CDT Fri Jun 25 2021

Periods of showers/thunderstorms will continue to impact most
sites overnight and through the day into the evening tomorrow.
However, most sites will remain VFR or just fall into MVFR
category. Winds will be from a southerly direction outside of
thunderstorms until a surface boundary moves from northwest toward
the I-44 corridor tomorrow.

&&

.UPPER AIR...
Issued at 220 AM CDT Fri Jun 25 2021

An Upper Air flight is not planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  69  80  68 /  90 100  70  60
Hobart OK         88  67  81  66 /  90  80  50  50
Wichita Falls TX  94  70  85  69 /  20  70  60  60
Gage OK           82  64  84  63 /  60  30  20  30
Ponca City OK     85  68  82  67 /  90  90  50  40
Durant OK         93  73  90  71 /   0  30  50  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ004>030-033>038-044.

TX...Flood Watch through Sunday afternoon for TXZ083>090.

&&

SHORT TERM...08
LONG TERM....09
AVIATION...30
Hazardous weather outlook, Jun 25, 7:48 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
748 PM CDT Fri Jun 25 2021

OKZ004>048-050>052-TXZ083>090-270100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
748 PM CDT Fri Jun 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Thunderstorms will continue to be possible across mainly the
northwest half of Oklahoma tonight. A few severe storms will be
possible with this activity with damaging wind gusts and large
hail being the main threats. Heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Some thunderstorms will be ongoing Saturday morning across parts
of Oklahoma and western north Texas. Severe weather is not
anticipated with this activity and these storms are expected to
gradually dissipate through the morning hours.

Additional thunderstorms will be likely by afternoon along and
near a surface boundary that will be near the I-44 corridor. A few
severe storms will be possible with this activity with damaging
wind gusts and large hail again being the main threats.

Thunderstorm chances will continue through Thursday, although
widespread severe storms are not anticipated, a few strong to
severe will be possible.

.Heavy Rainfall...
Three to five inches of rainfall is possible in some areas this
weekend into early next week. A flood watch is in effect through Sunday
evening.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 26, 1:12 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
112 AM CDT Sat Jun 26 2021

OKZ015>017-021-022-260700-
Washita OK-Dewey OK-Beckham OK-Custer OK-Blaine OK-
112 AM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR Washita...Dewey...eastern
Beckham...Custer and northern Blaine Counties Until 200 AM CDT...

AT 111 AM CDT, strong thunderstorms were along a line extending from
8 miles east of Taloga to 6 miles northeast of Butler to near Elk
City, moving east at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...

Locations impacted include...
Elk City, Weatherford, Clinton, Cordell, Taloga, Burns Flat, Okeene,
Thomas, Sentinel, Seiling, Arapaho, Canton, Hammon, Dill City,
Canute, Leedey, Custer City, Butler, Longdale and Bessie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3551 9938 3551 9937 3555 9936 3555 9938
      3581 9937 3616 9923 3616 9821 3555 9868
      3512 9905 3512 9941 3511 9944 3512 9944
      3512 9951
TIME...MOT...LOC 0611Z 290DEG 28KT 3602 9882 3570 9910 3541 9938

Mahale
Local storm report, Jun 26, 1:42 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
142 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     5 S ELK CITY            35.34N 99.42W
06/26/2021  M59 MPH          BECKHAM            OK   MESONET

&&

PWARE
Local storm report, Jun 26, 1:43 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
143 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     5 S ELK CITY            35.34N 99.42W
06/26/2021  M61 MPH          BECKHAM            OK   MESONET

&&

PWARE
Local storm report, Jun 26, 1:54 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND GST     1 W BURNS FLAT          35.36N 99.19W
06/26/2021  M77 MPH          WASHITA            OK   ASOS

            CLINTON-SHERMAN ASOS

&&

PWARE
Local storm report, Jun 26, 1:59 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
159 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND GST     4 WNW BESSIE            35.41N 99.05W
06/26/2021  M62 MPH          WASHITA            OK   MESONET

&&

PWARE
Local storm report, Jun 26, 2:00 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
200 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     TSTM WND GST     1 W BURNS FLAT          35.36N 99.19W
06/26/2021  M77 MPH          WASHITA            OK   ASOS

&&

PWARE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:18 PM CDTSpecial Weather StatementOUNEllis, Woodward42 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills46 min
Jun 25, 8:08 PM CDTSpecial Weather StatementOUNDewey, Woodward52 min
Jun 25, 8:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Roger Mills, Washita47 min
Jun 25, 8:52 PM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Dewey, Major, Woodward38 min
Jun 25, 9:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major, Woodward38 min
Jun 25, 9:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Kingfisher, Major33 min
Jun 25, 10:06 PM CDTSpecial Weather StatementOUNGrant39 min
Jun 25, 10:41 PM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher, Logan, Noble49 min
Jun 25, 10:42 PM CDTSpecial Weather StatementOUNWoodward48 min
Jun 25, 11:21 PM CDTSpecial Weather StatementOUNWoodward24 min
Jun 25, 11:25 PM CDTSpecial Weather StatementOUNEllis, Harper, Woodward50 min
Jun 25, 11:44 PM CDTAreal Flood AdvisoryOUNDewey, Ellis, Woodward6 hr
Jun 25, 11:46 PM CDTSpecial Weather StatementOUNRoger Mills44 min
Jun 26, 12:13 AM CDTFlash Flood WarningOUNDewey, Ellis, Woodward4 hr
Jun 26, 12:26 AM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey49 min
Jun 26, 12:47 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Roger Mills43 min
Jun 26, 1:06 AM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Major, Woodward4 hr
Jun 26, 1:12 AM CDTSpecial Weather StatementOUNBlaine, Custer, Dewey, Washita48 min
Jun 26, 1:19 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Washita41 min
Jun 26, 1:49 AM CDTAreal Flood AdvisoryOUNDewey, Ellis3 hr
Jun 26, 1:55 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Kiowa, Washita50 min
Jun 26, 3:14 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma46 min
Jun 26, 3:39 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more3 hr
Jun 26, 3:52 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Logan, Oklahoma, Pottawatomie38 min
Jun 26, 4:29 AM CDTSpecial Weather StatementOUNCleveland, Lincoln, Pottawatomie46 min
Jun 26, 4:44 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, McClain, Oklahoma6 hr
Jun 26, 7:32 AM CDTFlash Flood WarningOUNCaddo, Comanche, Grady4 hr
Jun 26, 2:04 PM CDTRiver Flood WarningOUNCleveland, McClain46 hr
Jun 26, 2:05 PM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie39 hr
Jun 26, 2:05 PM CDTRiver Flood AdvisoryOUNCleveland, McClain, Pottawatomie31 hr
Jun 26, 2:06 PM CDTRiver Flood WarningOUNPottawatomie, Seminole19 hr
Jun 26, 2:13 PM CDTRiver Flood WatchOUNGarvin13 hr
Jun 26, 3:36 PM CDTSpecial Weather StatementOUNComanche24 min
Jun 26, 3:53 PM CDTSpecial Weather StatementOUNJackson37 min
Jun 26, 4:00 PM CDTSpecial Weather StatementOUNComanche30 min
Jun 26, 4:17 PM CDTSpecial Weather StatementOUNJackson28 min
Jun 26, 4:27 PM CDTSpecial Weather StatementOUNComanche48 min
Jun 26, 4:32 PM CDTAreal Flood AdvisoryOUNComanche3 hr
Jun 26, 4:48 PM CDTSpecial Weather StatementOUNTillman42 min
Jun 26, 4:48 PM CDTSpecial Weather StatementOUNJackson42 min
Jun 26, 4:55 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman50 min
Jun 26, 4:55 PM CDTSevere Thunderstorm WarningOUNComanche, Grady39 min
Jun 26, 5:13 PM CDTSpecial Weather StatementOUNKiowa32 min
Jun 26, 5:20 PM CDTSpecial Weather StatementOUNEllis25 min
Jun 26, 5:37 PM CDTSpecial Weather StatementOUNTillman38 min
Jun 26, 5:48 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman42 min
Jun 26, 5:55 PM CDTSpecial Weather StatementOUNCuster35 min
Jun 26, 6:13 PM CDTAreal Flood AdvisoryOUNCaddo3 hr
Jun 26, 6:19 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Custer3 hr
Jun 26, 6:20 PM CDTSevere Thunderstorm WarningOUNBlaine40 min
Jun 26, 6:31 PM CDTSpecial Weather StatementOUNTillman29 min
Jun 26, 6:43 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Tillman3 hr
Jun 26, 6:45 PM CDTSevere Thunderstorm WarningOUNBlaine45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.